QUESTION: I was wondering if there exists a podiatrist specifically for diabetics? Or there exist only podiatrist who takes care for diabetics and others?
I was wondering just for information as there is a big talking on diabetes and related problems issues recently.
ANSWER: Hi there,
As you probably know, podiatry is new specialty in the modern medicine, which is developing fast. In addition, the podiatry specialists (podiatrists) are trying to catch new techniques that enables them to help their patients.
Other thing, which is important in here, is that in most cases diabetes affects the lower limb, which requires special medical assistance and here comes the role of podiatrist, which is specializing mainly for diabetes.
However, those podiatrists are taking care of other patients, not only of patients with diabetic foot problems.
However, I’m not able to provide you a name of specialists, who can help you, because this specialty is approved only in few countries, like USA, UK, Canada, Australia, New Zealand and others.
QUESTION: Is there any link between Mirena and blood sugar levels?
First, if you are talking about the IUD (Intra Uterine Device) used for contraception; let me first tell you the exact use of it.
This device is soaked with levonorgestrel, which is the chemical analog of the human hormone progesterone. This synthetically made hormone can cause several side effects, some of which are pretty important and some other not quite dangerous.
One of the effects of this hormone is the elevation in the blood glucose level. This is commonly observed in diabetics; while in non-diabetic people is not quite important because they have normal insulin secretion and can counteract its action.
HbA1c or also call glycated hemoglobin is indicating the level of the blood sugar for the past few months.
If you have inserted Mirena in your body and you are diabetic, it is very probable for you to have elevated Hba1c levels after few months.
This is because of the hormone in Miren- levonorgestrel, which increases the level of blood glucose and for that reason you hemoglobin is going to combine the excessive amount of glucose in your blood.
As a consequence, you are going to have elevated levels of HbA1c few months after the setting of Mirena in your body. However, this effect is not commonly observed. In case you face something like this, it is important for you to go to your physician for further examination.